Jump to content
Sign in to follow this  
Me again

Will withdrawal please stop

Recommended Posts

I have been off Cymbalta for 1 month. I stopped cold turkey after being on 30 mg daily for 3 months...

MY WITHDRAWAL SYMPTOMS:

Diarrhea-which comes and goes

muscle twitching: in my legs that feelings like something is crawling under my skin, also mildly experiencing these in my arms 

Muscle pain and aching

joints aching

strange dreams

anxiety thru the roof!!!

ARE THESE NORMAL??? Please help... would love to here from others with same symptoms...

 

 

Share this post


Link to post
Share on other sites

Well I suppose it would be in the post acute withdrawal stage at this point which is something they probably try to say doesn't exist.  You need to do something about the anxiety.  The pill filled a space in your brain that needs to be filled with something else now so to speak.  Really all of your symptoms could be from the very high anxiety.  Do something about the anxiety and you should feel much better.

Share this post


Link to post
Share on other sites

Yes, I have read that symptoms improve with time. However, I’ve also read that symptoms can last for weeks to months... have you taken Cymbalta? If so, did u have similar withdrawal symptoms? This medication did not work well for me. I am a nurse and had no idea of all of the side effects associated with this medication. To be honest, I was surprised by how it affected me.

Share this post


Link to post
Share on other sites

There's not really a set amount of time you have to wait for these symptoms to go away.  In my opinion the pill was helping with your anxiety which was holding all of those others symptoms back.  If you do anything to help your anxiety the symptoms should improve.  Now that the pill is gone things have to be done in a different way.

Share this post


Link to post
Share on other sites

Stopping cold turkey wasn't a good idea. I've been on it for 3+ years and am tapering off and it's painful. Sore muscles and bones, anxiety and depression randomly. My doc told me we would take 2-3 months to taper off then stop. Either way she said once we pull the bandaid off the wound it will hurt. So she is expecting a month or more of issues after the taper. I have Vistaril for the anxiety and Trazadone for insomnia. To be taken as needed and that helps. I haven't used them much and am about 5 weeks into the taper. After I get off the Cymbalta I have to keep on working on the reason I went on it in the first place.

Share this post


Link to post
Share on other sites

I’m so sorry you are having these issues. The muscle pain and soreness are awful. I’ve been off Cymbalta for a month and still experiencing muscle discomfort and muscle twitching 

Share this post


Link to post
Share on other sites
On 3/5/2020 at 8:51 AM, Me again said:

I have been off Cymbalta for 1 month. I stopped cold turkey after being on 30 mg daily for 3 months...

MY WITHDRAWAL SYMPTOMS:

Diarrhea-which comes and goes

muscle twitching: in my legs that feelings like something is crawling under my skin, also mildly experiencing these in my arms 

Muscle pain and aching

joints aching

strange dreams

anxiety thru the roof!!!

ARE THESE NORMAL??? Please help... would love to here from others with same symptoms...

 

 

Reading your post, I feel for you. Am I correct in assuming withdrawal is not a concern if Cymbalta is used for a lifetime? I just started taking Cymbalta today. I'm assuming those who are experiencing withdrawal have decided Cymbalta isn't working for them so they are ceasing use. Is this correct? With so many withdrawal posts, I'm assuming Cymbalta is not working for a number of people. I suffer from extreme depression and anxiety so if this RX works, I hope I can keep using it and thus, will never need to experience withdrawal.

Share this post


Link to post
Share on other sites
On 3/5/2020 at 4:51 PM, Me again said:

I have been off Cymbalta for 1 month. I stopped cold turkey after being on 30 mg daily for 3 months...

MY WITHDRAWAL SYMPTOMS:

Diarrhea-which comes and goes

muscle twitching: in my legs that feelings like something is crawling under my skin, also mildly experiencing these in my arms 

Muscle pain and aching

joints aching

strange dreams

anxiety thru the roof!!!

ARE THESE NORMAL??? Please help... would love to here from others with same symptoms...

 

 

Dont come off the medication completely but lower the intake slowly over time. Also speak to your doctor about it.

Share this post


Link to post
Share on other sites
On 4/4/2020 at 6:54 PM, Stacy7 said:

Reading your post, I feel for you. Am I correct in assuming withdrawal is not a concern if Cymbalta is used for a lifetime? I just started taking Cymbalta today. I'm assuming those who are experiencing withdrawal have decided Cymbalta isn't working for them so they are ceasing use. Is this correct? With so many withdrawal posts, I'm assuming Cymbalta is not working for a number of people. I suffer from extreme depression and anxiety so if this RX works, I hope I can keep using it and thus, will never need to experience withdrawal.

I take Cymbalta and have for years. It is a very good med for me, along with 300 mg Wellbutrin, and now low dose (2mg) Abilify.  It is very hard for many, including me, if one tries to get off it suddenly, and sometimes causes withdrawal symptoms when I just miss a few days. It is very effective for the aches and pain we depressed people feel. It feels like the flu if you don’t take it - ache all over. It causes a little constipation for me and I sometimes have to take fiber. But the opposite happens if I get off. The withdrawal stuff diminishes eventually, but by that time I’ve realized I need Cymbalta (duoloxetine), and Is I want to feel good again. 

Like most people who suffer depression, in the past I would take my meds until I felt better, and then stop. Uh-oh. Wrong move.  I’m old and it took me many, many years, hospitalization, huge losses, etc., to quit hauling off and quitting  my medicine. It never had a good effect.  Often it was disastrous.

Some who mentioned withdrawal didn’t say why they want to get off. Sometimes we just do! It’s a headache for our doctors when we’re non-compliant with our treatment.  I was in the past. For me, I just didn’t want to be on stuff that altered my mental state — but I’ve since learned that I need my medicines like a diabetic needs insulin. They aren’t optional like vitamins.

I’ve learned, too, if I get prescribed a med that really messes me up, it’s best to contact the psychiatrist about getting off or changing. My self-medicating and/or deciding not to medicate at all made my life a lot tougher than it had to be, ruined some really good opportunities, ruined relationships, adversely affected my children, etc.
 

Good luck. I hope all turns out well for you and I know Cymbalta works well for a lot of people, including me. I wish I’d been on it when I was younger, but it wasn’t available yet.

I’ve found side effects of drugs to were about what I decided to expect them to be. Now I just take my medicine and if there are side effects, myself and my doctor figure it out. Often there’s help available for side effects, too. However, there are seldom substantial side effects for me other than getting better. I’ve been on many, many antidepressants off and on throughout my life. I started with Elavil in the 70s and gained 8 pounds in a few days! Whew, now THAT one caused some weight gain. But I quit crying all day long. They pretty much work like I expect them to - good or bad. The only one I really couldn’t take, because it gave me severe headaches, was Celexa.

if we worried as much about side effects of other drugs like we do our psych drugs, I bet we’d not want to take them either. But sometimes we NEED medicine, physical and psychiatric.  And most prescribing docs really do know their stuff. Just my 2-cents worth.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...